Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 51, NWS Medford, OR
NWS Medford, OR issued this gale warning at Nov 29, 2012, 11:31 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2012, 11:31 AM PST (19:31 UTC)
- Expired
- Nov 29, 2012, 2:49 PM PST
- In force
- 3 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
627 WHUS76 KMFR 291931 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1131 AM PST THU NOV 29 2012 PZZ356-300000- /O.CAN.KMFR.SR.W.0010.000000T0000Z-121129T2000Z/ /O.NEW.KMFR.GL.W.0051.121129T1931Z-121130T1100Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 1131 AM PST THU NOV 29 2012 ...GALE WARNING IN EFFECT UNTIL 3 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. THE STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * WINDS: GALE FORCE SOUTH WINDS 30 TO 35 KT WITH OCCASIONAL GUSTS TO 40 KT WILL CONTINUE INTO THE AFTERNOON...BUT WILL EASE THROUGH THE EVENING. * SEAS: VERY STEEP WIND-DRIVEN OF 15 TO 20 FEET DOMINATED BY SHORT PERIOD WAVES ARE ON TAP INTO AFTERNOON. EXPECT THE SEAS TO TREND TOWARD A LONGER PERIOD WEST SWELL OF 12 TO 14 FEET WITH DOMINANT PERIOD OF 15 SECONDS BY THIS EVENING. THE HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING SATURDAY. * AREAS AFFECTED: WHILE ALL AREAS WILL BE AFFECTED...THE STRONGEST WINDS AND HEAVIEST SEAS WILL OCCUR BEYOND 5 NAUTICAL MILES OF THE COAST AND NEAR THE HEADLANDS... ESPECIALLY IN THE VICINITY OF CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ376-300000- /O.CAN.KMFR.SR.W.0010.000000T0000Z-121129T2000Z/ /O.NEW.KMFR.GL.W.0051.121129T1931Z-121130T1100Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1131 AM PST THU NOV 29 2012 ...GALE WARNING IN EFFECT UNTIL 3 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. THE STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * WINDS: GALE FORCE SOUTH WINDS 25 TO 35 KT WITH OCCASIONAL GUSTS TO 40 KT WILL CONTINUE INTO THE AFTERNOON...BUT WILL EASE THROUGH THE EVENING. * SEAS: VERY STEEP WIND-DRIVEN OF 15 TO 20 FEET DOMINATED BY SHORT PERIOD WAVES ARE ON TAP INTO AFTERNOON. EXPECT THE SEAS TO TREND TOWARD A LONGER PERIOD WEST SWELL OF 12 TO 14 FEET WITH DOMINANT PERIOD OF 15 SECONDS BY THIS EVENING. THE HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-300000- /O.CAN.KMFR.SR.W.0010.000000T0000Z-121129T2000Z/ /O.NEW.KMFR.SI.Y.0120.121129T1931Z-121202T0000Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1131 AM PST THU NOV 29 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. THE STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * WINDS: SOUTH WINDS OF 25 KT WITH GUSTS TO 30 KT ARE EXPECTED. * SEAS: VERY STEEP WIND-DRIVEN OF 15 TO 20 FEET DOMINATED BY SHORT PERIOD WAVES ARE ON TAP INTO AFTERNOON. EXPECT THE SEAS TO TREND TOWARD A LONGER PERIOD WEST SWELL OF 12 TO 14 FEET WITH DOMINANT PERIOD OF 15 SECONDS BY THIS EVENING. THE HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-300000- /O.CAN.KMFR.SR.W.0010.000000T0000Z-121129T2000Z/ /O.NEW.KMFR.SI.Y.0120.121129T1931Z-121202T0000Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 1131 AM PST THU NOV 29 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. THE STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * WINDS: SOUTH WINDS OF 25 TO 30 KT WITH GUSTS UP TO 35 KT ARE EXPECTED INTO SATURDAY. * SEAS: VERY STEEP WIND-DRIVEN OF 15 TO 20 FEET DOMINATED BY SHORT PERIOD WAVES ARE ON TAP INTO AFTERNOON. EXPECT THE SEAS TO TREND TOWARD A LONGER PERIOD WEST SWELL OF 12 TO 14 FEET WITH DOMINANT PERIOD OF 15 SECONDS BY THIS EVENING. THE HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
297 WHUS76 KMFR 292249 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PST THU NOV 29 2012 PZZ356-301200- /O.CAN.KMFR.GL.W.0051.000000T0000Z-121130T1100Z/ /O.EXB.KMFR.SI.Y.0120.000000T0000Z-121201T0000Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/ /O.NEW.KMFR.GL.A.0043.121201T0000Z-121201T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 249 PM PST THU NOV 29 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * WINDS: SOUTH WINDS OF 25 KT WITH GUSTS TO 30 KT ARE EXPECTED THROUGH FRIDAY. WINDS MAY INCREASE TO GALE FORCE 30 TO 35 KT WITH GUSTS TO 45 KT FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. * SEAS: VERY STEEP WIND-DRIVEN SEAS OF 13 TO 17 FEET DOMINATED BY SHORT PERIOD WAVES WILL CONTINUE INTO THE EVENING...TRANSITIONING TO LONGER PERIOD WEST SWELL DOMINATED COMBINED SEAS OF 14 TO 20 FEET WITH DOMINANT PERIOD OF 14 SECONDS BY LATER TONIGHT. THE HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ376-301200- /O.CAN.KMFR.GL.W.0051.000000T0000Z-121130T1100Z/ /O.EXB.KMFR.SI.Y.0120.000000T0000Z-121201T0000Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/ /O.NEW.KMFR.GL.A.0043.121201T0000Z-121201T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 249 PM PST THU NOV 29 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * WINDS: SOUTH WINDS OF 25 KT WITH GUSTS TO 35 KT ARE EXPECTED THROUGH FRIDAY. WINDS MAY INCREASE TO GALE FORCE 30 TO 35 KT WITH GUSTS TO 45 KT FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. * SEAS: VERY STEEP WIND-DRIVEN SEAS OF 13 TO 18 FEET DOMINATED BY SHORT PERIOD WAVES WILL CONTINUE INTO THE EVENING...TRANSITIONING TO LONGER PERIOD WEST SWELL DOMINATED COMBINED SEAS OF 14 TO 20 FEET WITH DOMINANT PERIOD OF 14 SECONDS BY LATER TONIGHT. THE HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ370-301200- /O.EXT.KMFR.SI.Y.0120.000000T0000Z-121201T0000Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/ /O.NEW.KMFR.GL.A.0043.121201T0000Z-121201T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 249 PM PST THU NOV 29 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * WINDS: SOUTH WINDS OF 25 KT WITH GUSTS TO 30 KT ARE EXPECTED THROUGH FRIDAY. WINDS MAY INCREASE TO GALE FORCE 30 TO 35 KT WITH GUSTS TO 45 KT FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. * SEAS: VERY STEEP WIND-DRIVEN SEAS OF 13 TO 18 FEET DOMINATED BY SHORT PERIOD WAVES WILL CONTINUE INTO THE EVENING...TRANSITIONING TO LONGER PERIOD WEST SWELL DOMINATED COMBINED SEAS OF 14 TO 20 FEET WITH DOMINANT PERIOD OF 14 SECONDS BY LATER TONIGHT. THE HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-301200- /O.EXT.KMFR.SI.Y.0120.000000T0000Z-121201T0000Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/ /O.NEW.KMFR.GL.A.0043.121201T0000Z-121201T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 249 PM PST THU NOV 29 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * WINDS: SOUTH WINDS OF 25 KT WITH GUSTS TO 30 KT ARE EXPECTED THROUGH FRIDAY. WINDS MAY INCREASE TO GALE FORCE 30 TO 35 KT WITH GUSTS TO 45 KT FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. * SEAS: VERY STEEP WIND-DRIVEN SEAS OF 13 TO 17 FEET DOMINATED BY SHORT PERIOD WAVES WILL CONTINUE INTO THE EVENING...TRANSITIONING TO LONGER PERIOD WEST SWELL DOMINATED COMBINED SEAS OF 14 TO 20 FEET WITH DOMINANT PERIOD OF 14 SECONDS BY LATE TONIGHT. THE HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SK HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 29, 9:25 AM PST, 2 hours 6 minutes earlier.
Area forecast discussion, Nov 29, 9:25 AM PST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
925 AM PST THU NOV 29 2012
.SHORT TERM...SATELLITE IMAGERY SHOWS A LARGE SWATH OF COLD CLOUD
TOPS ASSOCIATED WITH A POWERFUL FRONT MOVING INTO THE PACNW. THE
FRONT EXTENDS NORTH SOUTH ALONG MUCH OF THE OREGON COAST BUT IS
ORIENTED MORE NORTHEAST TO SOUTHWEST OFF THE EXTREME SOUTHERN
OREGON AND NORTHERN CALIFORNIA COAST. MODELS CONTINUE TO SHOW THE
SOUTHERN PORTION OF THE FRONT MOVING SLOWLY INLAND TODAY AND
TONIGHT. THERE IS SOME INDICATION THAT THE NORTHERN PORTION OF THE
FRONT MAY BE MOVING INLAND FASTER THAN PREDICTED. HOWEVER DUE TO
THE NORTHEAST TO SOUTHWEST ORIENTATION OF THE FRONT ON THE
SOUTHERN END EXPECT IT TO MOVE INLAND MORE SLOWLY OVER MUCH OF THE
CWA. THIS FRONT IS EXPECTED TO BRING VERY HEAVY RAIN INTO CURRY
AND SISKIYOU COUNTIES...AS WELL AS HEAVY TO MODERATE RAIN ACROSS
OTHER INLAND AREAS. CURRENTLY RAIN RATES HAVE BEEN AS HIGH AS A
HALF INCH PER HOUR NEAR THE CURRY COAST. AREAS OF FLOODING REMAIN
A HIGH CONCERN TODAY THROUGH FRIDAY FOR SMALL STREAMS ALONG AND
THE COAST AND JUST INLAND INTO WESTERN PORTIONS OF THE CWA. ALSO
RIVER RISE AND POTENTIAL FLOODING...ESPECIALLY IN THE COQUILLE
BASIN REMAIN A CONCERN.
ISOLATED THUNDERSTORMS REMAIN A POSSIBILITY NEAR THE COAST TODAY.
THE EARLIER LINE OF STORMS OFF THE EXTREME SOUTHERN OREGON COAST
AND NORTHERN CALIFORNIA COAST HAS DISSIPATED. HOWEVER MODELS SHOW
WEAK INSTABILITY REMAINING ALONG THE COAST AND JUST INLAND THIS
MORNING INTO THIS AFTERNOON.
MODELS ARE IN FAIRLY GOOD AGREEMENT MOVING THE FRONT INLAND TODAY
THEN SHIFTING SOUTHEAST TONIGHT. THE MAIN DIFFERENCE SEEMS TO BE
WITH PLACEMENT OF A SHORTWAVE THAT MOVES AROUND THE SOUTHERN END
OF THE FRONT AND INTO NORTHERN CALIFORNIA LATE TONIGHT AND FRIDAY
MORNING. THE NAM BRINGS THIS SHORTWAVE INTO NORTHWEST CALIFORNIA
AND BRINGS ANOTHER SHOT OF HEAVY RAIN INTO SISKIYOU COUNTY FRIDAY
MORNING. THE GFS BRINGS THIS FEATURE A LITTER FURTHER NORTHWEST.
EITHER CASE...EXPECT HEAVY TO MODERATE RAIN OVER SISKIYOU COUNTY
THROUGH TONIGHT WITH A CHANCE FOR ENHANCED PRECIPITATION INTO
SISKIYOU COUNTY AND POSSIBLY WESTERN MODOC COUNTY LATE TONIGHT
INTO FRIDAY MORNING.
WINDS WILL CONTINUE TO BE VERY GUSTY OVER THE AREA TODAY WITH
STRONG AND POTENTIALLY DAMAGING WINDS IN THE SHASTA VALLEY AND
SUMMER LAKE AREAS. THE STRONG AND GUSTY WINDS WILL CONTINUE INTO
FRIDAY ARE EAST SIDE AREAS. COASTAL WINDS GUSTED UP TO 60 TO 70
MPH RANGE EARLIER THIS MORNING BUT HAVE BEGUN TO COME DOWN WITH
GUSTS IN THE 45 MPH RANGE. STRONG GUSTY WINDS WILL REMAIN A
CONCERN ALONG THE COAST THOUGH THROUGH EARLY THIS AFTERNOON.
&&
.AVIATION...STRONG WINDS ASSOCIATED WITH AN INCOMING COLD FRONT
WILL CREATE LOW LEVEL WIND SHEAR CONDITIONS AT KOTH/KRBG/KMFR
INTO THURSDAY EVENING. VFR AND MVFR CIGS WILL PREVAIL FROM THE
CASCADES WEST THROUGH THURSDAY NIGHT WITH HIGHER TERRAIN OBSCURED
AND TURBULENT CONDITIONS DUE TO STRONG WINDS. EAST OF THE
CASCADES...MOSTLY VFR CONDITIONS WILL PREVAIL WITH LOCAL MVFR
CIGS...BUT WINDS WILL BE STRONG MAKING FOR TURBULENT CONDITIONS.
&&
.PREV DISCUSSION... /ISSUED 345 AM PST THU NOV 29 2012/
DISCUSSION...SATELLITE IMAGERY THIS MORNING SHOWING A VERY POTENT
FRONTAL BAND POISED TO MOVE ONSHORE. THERE HAVE BEEN A FEW
LIGHTNING STRIKES ASSOCIATED WITH THIS INTENSE BAND OF
PRECIPITATION SO HAVE ADDED ISOLD THUNDER TO THE GRIDS FOR THE
IMMEDIATE COAST/ADJACENT COASTAL WATERS TODAY. RAINFALL RATES VIA
AMSU HAVE BEEN 0.3-0.4"/HR WITHIN ITS CORE AND EXPECT THIS TO BE
REALIZED OVER PORTIONS OF SW OR AND WESTERN SISKIYOU COUNTY LATER
THIS MORNING INTO THIS AFTERNOON. THIS WOULD TRANSLATE TO
WIDESPREAD AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY MORE IN FAVORED
OROGRAPHIC AREAS OF CURRY/WESTERN SISKIYOU COUNTY THROUGH TONIGHT.
AREAL FLOOD WATCHES IN THESE AREAS WILL LIKELY NEED TO BE UPGRADED
TO WARNINGS LATER THIS MORNING AS THE RAINFALL REALLY GETS
UNDERWAY.
HIGH WINDS WILL ALSO IMPACT THE COAST...ALREADY THERE HAS BEEN A
GUST TO 66 MPH AT FLYNN PRAIRIE RAWS AND THERE WILL LIKELY BE
GUSTS OF 80 TO 90 MPH AT THE HEADLANDS AS THE CORE OF THE BAND
MOVES THROUGH. STRONG WINDS WILL ALSO BE FELT INLAND OVER MUCH OF
THE CWA...STRONGEST IN THE SHASTA VALLEY NEAR WEED AND ALSO THE
EAST SIDE NEAR SUMMER LAKE. WINDS WILL ALSO BE QUITE GUSTY FOR
LOWER ELEVATIONS OF THE EAST SIDE AND THE ROGUE VALLEY, WHERE WIND
ADVISORIES ARE IN EFFECT. HIGH MOUNTAIN SNOW CAN BE EXPECTED TOO
AROUND MOUNT SHASTA, THOUGH SNOW LEVELS ARE FAIRLY HIGH UP AROUND
6000 FEET. THERE CAN BE SOME LOWERING OF THE SNOW LEVEL TODAY,
PERHAPS TO BETWEEN 5000 AND 5500 FEET, BUT MOST OF THE HEAVY SNOW
WILL BE RESERVED FOR THE HIGHEST ELEVATIONS.
THE MAIN FRONTAL BAND SHIFTS SOUTH FRIDAY AND PRECIPITATION RATES
WILL EASE DURING LATE MORNING AND ESPECIALLY THE AFTERNOON. THIS
BREAK WILL BE SHORT-LIVED THOUGH AS ANOTHER SHORTWAVE AND FRONTAL
BAND MOVES IN FRIDAY EVENING AND PERSISTS INTO SATURDAY. EXPECT
ANOTHER ROUND OF RAIN/WIND HEADLINES, BUT THIS ONE APPEARS A BIT
WEAKER THAN THE ONE TODAY.
MODELS ARE SHOWING YET ANOTHER BLAST OF STRONG WINDS AND RAIN
SATURDAY NIGHT INTO SUNDAY. THIS ONE HAS THE POTENTIAL TO BE QUITE
STRONG AS MODEL 700 MB WINDS ARE 80-90KT BY SUNDAY MORNING. SUFFICE
IT TO SAY, STORMY WEATHER WILL PERSIST THROUGH THIS WEEKEND. SNOW
LEVELS ARE EXPECTED TO LOWER DOWN TO NEAR 3500 FEET WITH SOME
LIGHT SNOW ACCUMULATIONS AT THE HIGHER PASSES BY MONDAY MORNING. A
BREAK IS EXPECTED AGAIN EARLY NEXT WEEK, BUT ANOTHER STORM IN THE
PIPELINE IS EXPECTED MONDAY NIGHT INTO TUESDAY. SPILDE
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM PST FRIDAY FOR ORZ029>031.
FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH FRIDAY EVENING
FOR ORZ028.
HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
HIGH SURF WARNING UNTIL NOON PST TODAY FOR ORZ021-022.
FLOOD WATCH THROUGH FRIDAY MORNING FOR ORZ021-023.
FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH FRIDAY EVENING
FOR ORZ026.
WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ026.
CA...HIGH WIND WARNING UNTIL 4 PM PST FRIDAY FOR CAZ084-085.
FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH FRIDAY EVENING
FOR CAZ080-082-083.
FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH FRIDAY EVENING
FOR CAZ081.
WINTER STORM WARNING UNTIL 7 AM PST FRIDAY ABOVE 5000 FEET FOR
CAZ082-083.
HIGH WIND WARNING UNTIL 4 AM PST FRIDAY FOR CAZ081.
PZ...STORM WARNING UNTIL NOON PST TODAY FOR PZZ350-356.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST SATURDAY FOR PZZ350-356.
STORM WARNING UNTIL NOON PST TODAY FOR PZZ370-376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST SATURDAY FOR PZZ370-376.
CCIn the hours before
Local storm report, Nov 29, 8:12 AM PST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
812 AM PST THU NOV 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 SW MERLIN 42.46N 123.49W
11/29/2012 M1.01 INCH JOSEPHINE OR TRAINED SPOTTER
2 HOUR TOTAL
&&
BPNLocal storm report, Nov 29, 8:56 AM PST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
856 AM PST THU NOV 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN W DUNSMUIR 41.23N 122.27W
11/29/2012 M1.66 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL 0800L WED TO 0800L THU.
0815 AM HEAVY RAIN 1 SSW OBRIEN 42.05N 123.71W
11/29/2012 M1.00 INCH JOSEPHINE OR TRAINED SPOTTER
1 INCH IF RAIN SINCE MIDNIGHT. 1.14 24 HOUR AMOUNT.
&&
LUTZLocal storm report, Nov 29, 9:47 AM PST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
947 AM PST THU NOV 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 N MERLIN 42.57N 123.43W
11/29/2012 M1.04 INCH JOSEPHINE OR TRAINED SPOTTER
7AM TO 7AM.
&&
GLASERLocal storm report, Nov 29, 9:51 AM PST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
951 AM PST THU NOV 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 NNE SELMA 42.35N 123.57W
11/29/2012 M1.08 INCH JOSEPHINE OR TRAINED SPOTTER
830AM TO 830AM.
&&
GLASERLocal storm report, Nov 29, 10:13 AM PST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1013 AM PST THU NOV 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 10 W GRANTS PASS 42.44N 123.52W
11/29/2012 M1.97 INCH JOSEPHINE OR TRAINED SPOTTER
AMOUNT REPORTED AS OCCURING IN LESS THAN 12 HOURS.
&&
LUTZLocal storm report, Nov 29, 11:14 AM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1114 AM PST THU NOV 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 1 SSW OBRIEN 42.05N 123.71W
11/29/2012 M1.00 INCH JOSEPHINE OR TRAINED SPOTTER
8AM TO 11AM.
1100 AM HEAVY RAIN 2 NE SEIAD VALLEY 41.86N 123.16W
11/29/2012 M1.00 INCH SISKIYOU CA TRAINED SPOTTER
7AM TO 11AM.
1100 AM HEAVY RAIN 2 ESE BROOKINGS 42.05N 124.26W
11/29/2012 M1.78 INCH CURRY OR TRAINED SPOTTER
11AM TO 11AM.
1100 AM HEAVY RAIN 2 ESE BROOKINGS 42.05N 124.26W
11/29/2012 M1.78 INCH CURRY OR TRAINED SPOTTER
11AM TO 11AM.
&&
GLASERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:29 AM PST | Special Marine Warning | MFR | 61 min | |
| Nov 29, 5:41 AM PST | Areal Flood Warning | MFR | Curry, Josephine | 13 hr |
| Nov 29, 6:50 AM PST | Areal Flood Warning | MFR | Curry, Josephine | 12 hr |
| Nov 29, 11:31 AM PST | Small Craft Advisory for Winds | MFR | 27 hr | |
| Nov 29, 11:38 AM PST | Areal Flood Advisory | MFR | Jackson | 6 hr |
| Nov 29, 2:49 PM PST | Gale Watch | MFR | 12 hr | |
| Nov 29, 3:25 PM PST | Areal Flood Advisory | MFR | Jackson | 2 hr |
| Nov 29, 11:17 AM PST | Areal Flood Warning | MFR | Siskiyou | 8 hr |
| Nov 29, 11:27 AM PST | Areal Flood Advisory | MFR | Siskiyou | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.